There are specific medications that can affect your body and disturb your hearing capabilities, which could cause brief or enduring hearing loss.
In addition to having an active and healthy lifestyle to maintain your healthy hearing abilities, you should be informed about medications and treatments that could cause loss of hearing in some patients. These types of medications are categorized as ototoxic, which means it is harmful to your ears. According to the American Speech-Language-Hearing Association, there are over 200 of these medications that are being sold to the public.
If you, or a loved one, are using a medication and experienced signs of hearing loss, tinnitus, or vertigo, talk to your health care professional to avoid additional damage and consider different options.
Here is a list of popular medications that are known to cause hearing loss:
Keep Your Hearing Health in Mind When Taking New Medication
There are so many factors that result in hearing loss, so it is vital to document any changes in your hearing health when you start to take a new medication. You can have a hearing test done before and after you begin your medication treatment to determine any hearing loss that has occurred.
If you, or a loved one, are experiencing hearing loss, or tinnitus, as a result of taking any of the medications listed above, contact us at Pure Sound Hearing Aids for a free hearing test and consultation with one of our hearing instrument specialists to determine the best option for you.